Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Borderline diabetic taking iron supplements. Will this increase the sugar levels?

I am borderline type 2 diabetic. I have been without carbs for two months now and I am on no meds for it however i am suppose to take and iron supplements daily and I hadn t aken any for at least a week. I was very tired today and remembered to take and iron pill , had cottage cheese and strawberries for breakfast I checked my blood surgar two hours later and it was 220. It has never been that high. Could the iron pills cause this higher reading Figured there had to be a gimick. Pay ot no answer. I will get my questions from doctors, so thanks for nothing
Asked On : Sat, 30 Mar 2013
Answers:  2 Views:  418
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are borderline Diabetic (Impaired glucose tolerance) and you have Iron deficiency anemia and iron tablet as such do not cause hyperglycemia,but some tablet may contain little glucose or sugar.
Your reading of 220 mg/dl, which is in diabetic range so you should consult and decide about diabetic diet and starting anti diabetic drugs.
You can repeat FBS, PPBS and HbA1c to confirm the diagnosis of diabetes and start treatment accordingly.
This forum answers public forum questions as far as possible it may take some time but your query will be answered.
Please take care of health.
Good Luck.
Answered: Sat, 30 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
its not coz of iron its coz of cheese :)
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor